Alert archive / Nevada / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 9, 2022, 2:12 PM PDT for Lincoln County, Nevada. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 2:12 PM PDT (21:12 UTC)
- Expired
- Aug 9, 2022, 3:00 PM PDT
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 122 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WUUS55 KVEF 092112
SVRVEF
NVC017-092200-
/O.NEW.KVEF.SV.W.0039.220809T2112Z-220809T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
212 PM PDT Tue Aug 9 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
East central Lincoln County in south central Nevada...
* Until 300 PM PDT.
* At 211 PM PDT, a line of severe thunderstorm was located near
Pioche through Ursine, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and pea size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Ursine, Pioche, Ranch Campground, Horsethief Gulch Campground,
Eagle Valley, Meadow Valley Campground, Panaca, Echo Canyon State
Park and Cathedral Gorge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 11405 3764 11405 3760 11406 3776 11456
3811 11445
TIME...MOT...LOC 2111Z 128DEG 11KT 3791 11438
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nickerson2 follow-up statements
314
WWUS55 KVEF 092134
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
234 PM PDT Tue Aug 9 2022
NVC017-092200-
/O.CON.KVEF.SV.W.0039.000000T0000Z-220809T2200Z/
Lincoln NV-
234 PM PDT Tue Aug 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...
At 233 PM PDT, a severe thunderstorm was located over Pioche, moving
northwest at 15 mph.
HAZARD...60 mph wind gusts and pea size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Ursine, Pioche, Ranch Campground, Horsethief Gulch Campground, Eagle
Valley, Meadow Valley Campground, Panaca, Echo Canyon State Park and
Cathedral Gorge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 11405 3764 11405 3769 11424 3779 11450
3811 11445
TIME...MOT...LOC 2133Z 128DEG 11KT 3795 11445
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nickerson896
WWUS55 KVEF 092155
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
255 PM PDT Tue Aug 9 2022
NVC017-092204-
/O.EXP.KVEF.SV.W.0039.000000T0000Z-220809T2200Z/
Lincoln NV-
255 PM PDT Tue Aug 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 300 PM PDT...
The storms which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds to 40 MPH and heavy rain are still possible with this
thunderstorm. Seek shelter if you are outside and wait until the
storms passes.
LAT...LON 3805 11405 3764 11405 3769 11424 3779 11450
3811 11445
TIME...MOT...LOC 2154Z 128DEG 11KT 3799 11451
$$
NickersonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:19 PM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 9, 12:19 PM PDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1219 PM PDT Tue Aug 9 2022 .SYNOPSIS...Storm chances ramp up again tomorrow and Thursday, especially across the eastern half of the area. Flash flooding and heavy rain will be the primary concerns with these storms. Chances for thunderstorms continue into the weekend, though daily details are hard to pinpoint this far in advance. Below- normal temperatures and storm chances to stick around through the week. && .SHORT TERM....SHORT TERM...Today and Wednesday. Watching the potential for the threat for heavy rain and flash flooding to continue through ta least the first part of tonight. Through the later afternoon and evening hours, will continue to see thunderstorms in areas where instability is highest and CIN is low. The best chance for this will be through southern Nevada and Mohave County through about 03Z where around 1000 J/Kg and limited CIN should be in place. Heavy rain and flash flooding will be a concern with any storms as the environment is very moist and there is a signal for training storms. HREF probabilities for higher rain rates also favor these areas through the afternoon and early evening. A few storms may also produce sudden gusty winds and a few wet microbursts. As we head into tonight, expecting a remnant circulation from this mornings MCV to lift north through southern Nevada. High confidence that precipitation will continue in northern Mohave, Clark, and Lincoln counties through at least the first part of the night. HREF shows high probabilities for 3hr QPF of 1inch or more at times through 06Z in these areas. After 06Z, confidence in the forecast decreases as models have different solutions how what the piece of energy will do and how it will impact precipitation. Tried to keep at least a mention of precipitation chances in areas along and ahead of where the RAP13 PV fields showed the vort max moving. This could linger precipitation chances all night in parts of northeast Clark and Lincoln counties, which some of the hi-res CAM models showed. However, many other models and ensemble probabilities for impactful precipitation decrease after 06Z. Unsure what type of impacts will linger late tonight and Wednesday morning, with the potential for little to no impacts as precipitation shuts off OR a continued heightened threat for heavy rain and isolated flash flooding. Will need to watch how things develop this evening and tonight to pinpoint impacts and rain amounts better. While Wednesday's forecast and impacts will depend on what the overnight precipitation does, it is likely that we will see another round of afternoon thunderstorms through much of southern Nevada and Mohave County. Models show another piece of energy rotating east to west through parts of the region, but placement and speed is uncertain. The best signal for increased thunderstorm activity and where this wave might be is Mohave County Wednesday afternoon, potentially lifting into eastern Lincoln County Wednesday evening. With continued high PWATs in place over the region, where thunderstorms do develop will potentially have heavy rain and flash flooding concerns. Left the Flash Flood Watch as is for now, but later shifts may need to extend the watch through Wednesday for some areas depending on how things develop overnight and where this piece of energy sets up. .LONG TERM...Thursday through the weekend. As mentioned in the previous forecast discussion, an active monsoonal pattern is expected through the long term forecast, with anomalous PWAT values across the forecast area. That said, midweek, the monsoonal high will shift slightly eastward, which will favor the eastern portions of our CWA for wave propagation (thus highest PoPs). Roads across the Mojave National Preserve and Death Valley National Park remain closed from last week's flood damage, making these areas particularly vulnerable to additional rainfall, so a brief reprieve of widespread rain in southeastern California will be welcomed. In the extended, ECMWF 500mb ensemble means indicate the potential for an inverted trough to orient vorticity advection northward up the Colorado River Valley next weekend into early next week that will tap into PWATs between 1.50 and 2.00 inches, potentially resulting in very efficient rain-makers. Stay tuned to the forecast as details become more clear. && .AVIATION...For Harry Reid...East to occasionally southeast winds are expected through the afternoon along with FEW-SCT generally between 10-15k feet. Winds speeds will generally be around 10-12 kts with occasional gusts up to 20 kts. Showers and thunderstorms are also expected to develop and move from the southeast to the northwest through the afternoon with some potentially impacting the Valley this afternoon. Brief heavy rain, gusty outflow winds up to 30 kts, and lightning will be the main concerns. Storms will likely persist into this evening and it's possible some storms could linger through the overnight hours. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous thunderstorms will continue to develop through this afternoon and continue through this evening. Storm movement will be toward the north-northwest at 10-15 knots with clouds bases 10-12 kft MSL and will produce gusty outflow winds over 35 knots. All TAF sites will likely be impacted by thunderstorms or associated thunderstorm wind gusts. Storms may persist through the overnight hours, but there is low confidence on where this will occur. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Varian AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 9, 12:59 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1259 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG DAGGETT 34.86N 116.89W
08/08/2022 SAN BERNARDINO CA PUBLIC
REPORT OF ROOFS BLOWN OFF AND PLANES BLOWN
OUT OF HANGARS BY EMPLOYEES AT THE
BARSTOW-DAGGETT AIRPORT FROM THUNDERSTORM
RELATED WINDS YESTERDAY. NUMEROUS TREES DOWN
ACROSS TOWN. POWER REMAINS OUT FOR MANY
TUESDAY MORNING. TIME ESTIMATED FROM OTHER
REPORTS IN THE AREA.
0310 PM FLASH FLOOD 5 SSW VALENTINE 35.32N 113.68W
08/08/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HACKBERRY
ROAD FROM US 95 TO INTERSTATE 40 DUE TO
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR. ROAD REOPENED AT 1030 ON AUGUST 9TH.
&&
VARIANLocal storm report, Aug 9, 1:00 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
100 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 5 S LANDERS 34.19N 116.39W
08/08/2022 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED 6 INCHES OF WATER FLOWING
OVER THE ROAD AT PRESCOTT AVENUE AND DEL MAR
STREET.
0334 PM FLASH FLOOD 5 NW JOSHUA TREE 34.19N 116.37W
08/08/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED 8 INCHES OF FLOWING WATER OVER
THE ROADWAY AND THE ROAD IS WASHED OUT AT
ABERDEEN DRIVE AND YUCCA MESA ROAD DUE TO
FLASH FLOODING.
0405 PM TSTM WND DMG DAGGETT 34.86N 116.89W
08/08/2022 SAN BERNARDINO CA PUBLIC
REPORT OF ROOFS BLOWN OFF AND PLANES BLOWN
OUT OF HANGARS BY EMPLOYEES AT THE
BARSTOW-DAGGETT AIRPORT FROM THUNDERSTORM
RELATED WINDS YESTERDAY. NUMEROUS TREES DOWN
ACROSS TOWN. POWER REMAINS OUT FOR MANY
TUESDAY MORNING. TIME ESTIMATED FROM OTHER
REPORTS IN THE AREA.
0408 PM TSTM WND DMG 4 SSE YERMO 34.85N 116.80W
08/08/2022 SAN BERNARDINO CA FIRE DEPT/RESCUE
CORRECTS PREVIOUS REPORT FROM 2 SSE LENWOOD.
BARSTOW FIRE REPORTED POWER POLES DOWN OVER
THE ROAD AT ABERDEEN DRIVE AND YUCCA MESA
ROAD IN BARSTOW DUE TO THUNDERSTORM RELATED
WINDS.
0310 PM FLASH FLOOD 5 SSW VALENTINE 35.32N 113.68W
08/08/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HACKBERRY
ROAD FROM US 95 TO INTERSTATE 40 DUE TO
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR. ROAD REOPENED AT 1030 ON AUGUST 9TH.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:04 AM PDT | Flood Watch | VEF | Clark, Lincoln, Nye | 68 hr |
| Aug 9, 1:22 PM PDT | Areal Flood Warning | VEF | Clark | 6 min |
| Aug 9, 1:26 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Aug 9, 1:45 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 9, 2:32 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 9, 3:08 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.